Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 8, 2011, 4:00 PM EDT for Bristol County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 8, 2011, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
County Bristol County, MA
The radar
The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS81 KBOX 082000 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT MON AUG 8 2011 MAZ013-017-018-082045- NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 400 PM EDT MON AUG 8 2011 AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 4 MILES NORTH OF MANSFIELD...OR ABOUT 9 MILES WEST OF BROCKTON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...MANSFIELD...EASTON...NORTON... WEST BRIDGEWATER...BRIDGEWATER...RAYNHAM...TAUNTON...BERKLEY AND MIDDLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4190 7087 4181 7120 4207 7125 4212 7109 $$ THOMPSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:58 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 8, 3:58 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT MON AUG 8 2011
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TODAY.
WEAK HIGH PRESSURE WILL THEN BRING DRY WEATHER TONIGHT INTO THE
FIRST PART OF TUESDAY. ANOTHER LOW PRESSURE SYSTEM SHOULD BRING
SHOWERS LATE TUESDAY INTO WEDNESDAY. MAINLY DRY WEATHER WITH
TEMPERATURES AT OR SLIGHTLY BELOW NORMAL SHOULD FOLLOW FOR THE END
OF THE WORK WEEK AND POSSIBLY INTO THE BEGINNING OF NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
2 PM MESOSCALE CONVECTIVE UPDATE...WE ARE BEGINNING TO SEE DEEPER
CONVECTION DEVELOP...MAINLY OVER EASTERN MA. AT 2 PM THE STRONGEST
CELL WAS APPROACHING NORTH READING...AND A SPECIAL WEATHER
STATEMENT AND/OR MARINE WEATHER STATEMENT MAY BE NEEDED SOON.
MAIN CONCERN IS HEAVY RAFL BUT LOCALLY STRONG OUTFLOW WINDS STILL
POSSIBLE WITH THE STRONGEST CELLS. BASED ON MESO DATA...THE AREA OF
FOCUS FROM 2 TO 5 PM SEEMS TO BE BVY TO PYM TO TAN TO SFZ TO BED
TO BVY...ALTHOUGH THAT DOES NOT RULE OUT SCT CONVECTION ELSEWHERE.
WE ARE STILL PARTICULARLY WARY OF CELLS FLARING ALONG THE SEA
BREEZE BOUNDARY THIS AFTERNOON.
PREVIOUS DISCUSSION... A WEAK COLD FRONT WILL BE WORKING THROUGH
THE REGION TODAY. THIS WILL COMBINED WITH 500 TO 1000 J/KG OF
SURFACE BASED CAPE AND PROBABLY BE AIDED BY A SEA BREEZE FRONT
THAT IS EXPECTED TO DEVELOP ACROSS EASTERN MA LATER THIS MORNING
AND AFTERNOON. THERE IS SOME QUESTION AS TO HOW MUCH INSTABILITY
WILL DEVELOP GIVEN THE EXTENSIVE LOW CLOUD SHIELD ACROSS THE
EASTERN SECTIONS OF THE REGION. DO EXPECT TO SEE AT LEAST SOME
PARTIAL SUNSHINE AT LEAST INLAND FROM THE IMMEDIATE COAST LATER
THIS MORNING AND AFTERNOON.
ALTHOUGH THERE IS UNCERTAINTY ON EXACTLY HOW MUCH SUN OUR REGION
WILL SEE TODAY...MOST MODELS ARE FAIRLY ROBUST IN THEIR QPF FIELDS
ACROSS THE EASTERN SECTIONS. GIVEN THE HIGH DEWPOINTS IN PLACE IT
PROBABLY WON/T TAKE MUCH TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS. WHILE THE ENTIRE DAY WILL NOT BE A WASHOUT...MUCH OF
THE REGION MAY SEE A PERIOD OR TWO OF WET WEATHER ESPECIALLY IN THE
EASTERN SECTIONS. THEREFORE...WILL RUN WITH HIGH CHANCE TO LIKELY
POPS ACROSS MOST AREAS. THE MODELS SEEM TO BE PINNING EASTERN MA
AND POSSIBLY RHODE ISLAND WHERE THE ACTIVITY WILL BE MOST NUMEROUS.
THIS IS PROBABLY A RESULT OF THE SEA BREEZE FRONT PROVIDING A BETTER
FOCUS FOR THE ACTIVITY.
SEVERE WEATHER POTENTIAL LOOKS LOW TODAY GIVEN THE MARGINAL CAPES
AND WEAKENING WIND SHEAR ALOFT. ITS NOT TOTALLY OUT OF OF THE
QUESTION THAT THERE IS A STRONG THUNDERSTORM OR TWO IN THE VICINITY
OF THE SEA BREEZE FRONT. HOWEVER...THE MAIN CONCERN WILL BE THE
POTENTIAL FOR HEAVY RAINFALL LEADING TO LOCALIZED URBAN AND POOR
DRAINAGE STREET FLOODING...AS WINDS ALOFT WILL BE WEAKENING LEADING
TO SLOW MOVEMENT OF THE ACTIVITY. THE BEST CHANCE OF THIS WILL BE
ALONG THE SEA BREEZE FRONT WHERE CONVERGENCE WILL BE MAXIMIZED.
WILL HAVE ENHANCED WORDING TO REFLECT THE POTENTIAL OF HEAVY RAIN IN
THE FORECAST.
HIGH TEMPERATURES ARE TRICKY TODAY AND WILL DEPEND ON EXACTLY HOW
MUCH SUN IS SEEN. WILL GO WITH HIGHS IN THE LOWER TO MIDDLE 80S
ACROSS MOST OF THE REGION...TO THE UPPER 70S ALONG THE COAST.
&&
.SHORT TERM /6 AM TUESDAY THROUGH 6 AM TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD EXIT THE REGION BY EARLY
TO MID EVENING AS THE SHORTWAVE MOVES OFF THE COAST.
OTHERWISE...PARTIAL CLEARING AND THE WET GROUND FROM THE RECENT
RAIN/S WILL ALLOW AREAS OF PATCHY DENSE FOG TO DEVELOP IN THE
TYPICALLY PRONE LOCATIONS. LOWS SHOULD MAINLY BE IN THE 60S.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* ACTIVE WEATHER PATTERN WITH UNSETTLED WEATHER AROUND MID WEEK
AND THEN AGAIN POSSIBLY LATE NEXT WEEKEND
* HIGH PRESSURE SHOULD BRING A PERIOD OF DRY WEATHER THU INTO
SAT
MODEL PREFERENCES AND OVERVIEW...
MODELS STILL IN FAIRLY GOOD SYNOPTIC SCALE AGREEMENT ON THE
PATTERN THROUGH THE LONG TERM. WITH WEAK HIGH PRES IN RESPONSE TO
SHORTWAVE RIDGING ALOFT. THE NEXT FEATURE OF NOTE IS A DEEP
LONGWAVE TROF DIGGING TOWARD THE SE FROM ON AND QC. WHILE OVERALL
TIMING OF THE LONGWAVE IS WELL AGREED UPON...THE TIMING OF
SHORTWAVE ENERGY ROTATING THROUGH ITS BASE IS DIFFICULT TO DISCERN
THIS FAR OUT. ATTM...ISENTROPIC LIFT INDUCED BY WAA ON THE
BACKSIDE OF THE EXITING HIGH LOOKS TO BE STRONG ENOUGH LATE IN THE
DAY TUE ACROSS WRN PORTIONS OF THE CWA. ECMWF/GFS/GEFS MEAN ALL IN
REASONABLE AGREEMENT ON THE TIMING OF AN H85 LLJ AROUND 06Z
TIMEFRAME...WHICH WILL LIKELY INITIATE PRECIP IN THE REMAINDER OF
THE CWA BY THIS TIME. THE KEY WILL BE THE ORIENTATION/PLACEMENT OF
A WARM FRONT S OF SNE THROUGH WED. ATTM...ECMWF/GFS/GEFS MEAN NOW
FAVOR LOW PRES DEVELOPING AND MOVING ALONG THE FRONT JUST ALONG S
COAST. GIVEN THE TREND OF RECENT MODEL RUNS SUGGESTING THIS
SCENARIO...TAKING OVER FROM THE COLD FRONT TO THE NW...EXPECT AREA
OF RAIN/EMBEDDED CONVECTION TO CONTINUE INTO THE DAY WED. THE
SECONDARY CONSEQUENCE OF THIS NEW DEVELOPMENT IS TO SLOW THE
SYSTEM...ALLOWING PRECIP TO CONTINUE INTO WED NIGHT.
FINALLY...MODELS STILL AGREE THAT HIGH PRES AND ASSOCIATED RIDGING
DOMINATES LATTER PORTIONS OF THE WORK WEEK. GIVEN THE GENERAL
AGREEMENT BETWEEN OPNL MODELS...A BLEND WILL GENERALLY BE USED FOR
GRIDS.
DETAILS...
TUE...
WEAK HIGH PRES IN RESPONSE TO RIDGING INDUCED BY LONGWAVE TROF
THE THE NW WILL AFFECT THE REGION DURING MUCH OF THE DAY. THE
TRANSITION OCCURS THROUGH THE DAY AS THE HIGH SLIDES TO THE E. WAA
ON THE BACK SIDE OF THE EXITING HIGH WILL LIKELY YIELD ENOUGH LIFT
TO OVERCOME THE WEAK SUBSIDENCE. THEREFORE...EXPECT SOME
-SHRA/TSTM ACTIVITY ESPECIALLY W IN ADVANCE OF THE APPROACHING
WARM FRONT INDUCED BY THE LONGWAVE TROF. MODELS CONTINUE TO SLOW
THIS FRONT...SO WILL LIKELY MAINTAIN THIS TREND. TEMPS WILL LIKELY
BE A BIT WARM WITH H85 TEMPS OF +15C TO BE FULLY REALIZED...AND
INCREASING DWPTS ARE EXPECTED WITH THE EXITING HIGH.
TUE NIGHT THRU WED NIGHT...
WITH MODELS NOW COMING IN LINE WITH LOW PRES DEVELOPMENT ON SRN
TIP OF A COLD FRONT AND RIDING ALONG WARM FRONT ORIENTED ALONG THE
S COAST...EXPECT A PERIOD OF CONVECTIVE -SHRA OVERNIGHT TO DEVELOP
INTO MORE OF AN AREA OF STRATIFORM RAIN AS CYCLOGENESIS INITIATES.
THIS WILL ALSO BE FED BY A SLY LLJ AT H85 MOVING E OVER SRN
PORTIONS OF THE FA. THE KEY WILL BE THE MOVEMENT OF THIS NEW LOW.
WITH THE CURRENT TREND SUGGESTING IT MOVES ALONG THE WARM FRONT TO
THE S...PRECIP WILL LIKELY CONTINUE WITH A WEAK TROWAL SET UP
THROUGH THE DAY. INSTABILITY PARAMETERS ARE MEAGER WITH 5.5C/KM
LAPSE RATES. THE BEST INSTABILITY WILL ALONG THE FRONTAL
CONVERGENCE ASSOCIATED WITH THE COLD FRONT...SO WRN PORTIONS WILL
BE THE AREA TO WATCH. FOR NOW...EXPECT A CONTINUATION OF -SHRA/-RA
WITH THE POSSIBILITY OF SOME EMBEDDED TSTMS WITH MOD RA INTO WED
NIGHT DUE TO THE SLOW MOVING LOW PRES TO THE S.
THU THRU SAT...
AFTER THE SLOW MOVING LOW PRES EXITS TO THE E...THE LONGWAVE TROF
BEGINS TO SETTLE OVER NEW ENGLAND. COOL AIRMASS AND ASSOCIATED
HIGH PRES WILL YIELD A PERIOD OF DRY BUT ANOMALOUSLY COOL
CONDITIONS THROUGH THE LATTER PART OF THE WEEK. H85 TEMPS ARE
PROGGED TO DIP INTO THE UPPER SINGLE DIGITS...SO EVEN WITH FULL
SUNSHINE HIGHS MAY ONLY REACH INTO THE MID TO UPPER 70S THU AND
FRI.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...MODERATE CONFIDENCE. MAINLY VFR CIGS/VSBYS EXCEPT
LOCAL IFR CIGS/VSBYS IN PATCHY LOW CLOUDS/FOG ACROSS CAPE COD AND
NANTUCKET. SHOULD BRIEFLY IMPROVE TO VFR BY AROUND 20Z ACROSS CAPE
COD AND NANTUCKET AS WELL. SCT SHOWERS DEVELOPING/MOVING ACROSS
REGION MAY LOCALLY REDUCE CIGS/VSBYS TO MVFR-IFR. MAY ALSO SEE ISOLD
TSTMS WITH BRIEF HEAVY RAINFALL.
TONIGHT...MODERATE CONFIDENCE. EXPECT ANY LEFTOVER SCT SHOWERS TO
END BY 03Z. OTHERWISE...EXPECT MAINLY VFR CIGS/VSBYS THROUGH THE
NIGHT. ONLY PROBLEM WILL BE PATCHY FOG DEVELOPING ALONG S
COAST...CAPE COD AND THE ISLANDS. COULD SEE CIGS/VSBYS LOWER TO
MVFR-IFR ESPECIALLY ON THE OUTER CAPE AND THE ISLANDS MAINLY AFTER
06Z.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. EXPECT CIGS/VSBYS TO
REMAIN VFR THROUGH TONIGHT...BUT MAY LOWER BRIEFLY IF ANY SHOWERS
PASS NEAR OR AT THE TERMINAL. MAY ALSO SEE PATCHY FOG AFTER 09Z
WITH MVFR-IFR VSBYS POSSIBLE. EXPECT E WINDS TO SLOWLY BACK TO NE-N
BY AROUND 00Z.
TUESDAY...MODERATE TO HIGH CONFIDENCE. MAINLY VFR. LOCAL MVFR-IFR
CIGS/VSBYS THROUGH MIDDAY ALONG S COAST...CAPE COD AND ISLANDS IN
PATCHY FOG. WILL START TO SEE MID CLOUDS INCREASING FROM W-E WITH
SLIGHT CHANCE OF SHOWERS MOVING INTO WESTERN AREAS AFTER 18Z. MAY
SEE ISOLD TSTMS FROM KAFN-KORH-KIJD WESTWARD.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THRU WED NIGHT...EXPECTING PERIODS OF MVFR/IFR FOR CIGS
AND VSBYS IN -SHRA/TSTMS AS LOW PRESSURE PASSES S OF THE AREA.
MEDIUM CONFIDENCE.
THU THROUGH SAT...HIGH CONFIDENCE VFR.
&&
.MARINE...
TODAY AND TONIGHT...
WILL LET SCA EXPIRE FOR THE OUTER WATERS BY 6 AM AS SEAS SHOULD
GENERALLY BE BELOW 5 FEET BY THEN. OTHERWISE...WEAK PRESSURE
GRADIENT WILL KEEP WINDS AND SEAS BELOW SCA THRESHOLDS THROUGH
TONIGHT. THE MAIN CONCERN FOR MARINERS WILL BE FOR AREAS OF FOG
SOME OF WHICH WILL BE LOCALLY DENSE THIS MORNING. VISIBILITIES
SHOULD IMPROVE SOME BY LATE MORNING AND AFTERNOON. A FEW
THUNDERSTORMS ARE ALSO POSSIBLE TODAY...MAINLY NEAR SHORE.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THROUGH WED NIGHT...
LOW PRES WILL AFFECT THE WATERS WITH PERIODS OF -SHRA/TSTMS
THROUGH THE PERIOD WITH REDUCED VSBYS LIKELY. SEAS WILL LIKELY
REMAIN BELOW SCA THRESHOLDS...SAVE FOR POSSIBLE 5 FT SEAS ALONG
EXTREME OUTER WATERS. WINDS GENERALLY BELOW SCA THRESHOLDS.
THU AND SAT...
WITH HIGH PRES BUILDING OVER THE WATERS EXPECTING WINDS AND SEAS
TO REMAIN BELOW SCA CRITERIA THROUGH SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...DOODY
AVIATION...DOODY/EVT
MARINE...DOODY/EVTHazardous weather outlook, Aug 8, 4:31 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 431 AM EDT MON AUG 8 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 431 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY CONTAIN VERY HEAVY RAINFALL TODAY WITH A LOW RISK OF LOCALIZED MINOR POOR DRAINAGE/URBAN FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-090845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 431 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 2:43 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT MON AUG 8 2011
MAZ014-015-081930-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
243 PM EDT MON AUG 8 2011
AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN APPROACHING
MELROSE. THIS STORM WAS MOVING SOUTH AT 15 TO 20 MPH...AND WILL
AFFECT THE BOSTON METRO AREA BETWEEN 3 AND 4 PM.
* SOME LOCATIONS AFFECTED INCLUDE...MELROSE...MALDEN...MEDFORD...
EVERETT...CHELSEA...SOMERVILLE...CHARLESTOWN...CAMBRIDGE...EAST
BOSTON...BRIGHTON...ALLSTON AND SOUTH BOSTON.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS...AND ALLOW EXTRA TIME TO GET TO YOUR DESTINATION.
&&
LAT...LON 4248 7106 4237 7101 4237 7100 4234 7100
4232 7101 4233 7116 4247 7113
THOMPSONSpecial weather statement, Aug 8, 2:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 252 PM EDT MON AUG 8 2011 MAZ017-018-020-021-081930- NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 252 PM EDT MON AUG 8 2011 AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH OVER NORTON...OR ABOUT 7 MILES NORTHWEST OF TAUNTON...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...RAYNHAM...TAUNTON...BERKLEY... DIGHTON...FREETOWN AND LAKEVILLE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO LIKELY. DO NOT DRIVE THROUGH FLOODED ROADWAYS. && LAT...LON 4199 7120 4201 7110 4178 7088 4172 7113 THOMPSON
Special weather statement, Aug 8, 3:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 316 PM EDT MON AUG 8 2011 MAZ017-018-020-021-082000- NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 316 PM EDT MON AUG 8 2011 AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 3 MILES SOUTHEAST OF TAUNTON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...FREETOWN...LAKEVILLE... ACUSHNET...ROCHESTER...NEW BEDFORD...WAREHAM AND MARION. AT THE CURRENT SPEED THIS STORM WILL REACH THE BUZZARDS BAY SHORELINE BETWEEN 345 PM AND 4 PM. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES...ESPECIALLY FOR PROTECTION FROM DANGEROUS LIGHTNING. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4160 7097 4185 7113 4191 7097 4176 7064 THOMPSON
Special weather statement, Aug 8, 3:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 353 PM EDT MON AUG 8 2011 MAZ012-013-017-RIZ001-082030- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 353 PM EDT MON AUG 8 2011 AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 4 MILES NORTHWEST OF BLACKSTONE...OR ABOUT 5 MILES NORTH OF WOONSOCKET... MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BLACKSTONE...WOONSOCKET... CUMBERLAND AND LINCOLN. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO LIKELY WITH THIS STORM. DO NOT DRIVE THROUGH FLOODED ROADWAYS. && LAT...LON 4194 7135 4188 7149 4207 7157 4209 7151 THOMPSON
Special weather statement, Aug 8, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT MON AUG 8 2011 MAZ013-017-018-082045- NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 400 PM EDT MON AUG 8 2011 AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 4 MILES NORTH OF MANSFIELD...OR ABOUT 9 MILES WEST OF BROCKTON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...MANSFIELD...EASTON...NORTON... WEST BRIDGEWATER...BRIDGEWATER...RAYNHAM...TAUNTON...BERKLEY AND MIDDLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4190 7087 4181 7120 4207 7125 4212 7109 THOMPSON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:48 AM EDT | Areal Flood Advisory | BOX | Franklin, Middlesex, Worcester | 3 hr |
| Aug 8, 1:16 AM EDT | Special Weather Statement | BOX | Middlesex | 44 min |
| Aug 8, 2:45 AM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 8, 2:43 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Aug 8, 2:52 PM EDT | Special Weather Statement | BOX | Bristol | 38 min |
| Aug 8, 3:16 PM EDT | Special Weather Statement | BOX | Bristol | 44 min |
| Aug 8, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 31 min |
| Aug 8, 3:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 8, 4:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 8, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Dukes | 24 min |
| Aug 8, 4:40 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 109 min |
| Aug 8, 5:26 PM EDT | Special Marine Warning | BOX | 49 min | |
| Aug 8, 3:53 PM EDT | Special Weather Statement | BOX | Providence | 37 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | BOX | Newport | 47 min |
| Aug 8, 7:05 PM EDT | Special Weather Statement | BOX | 25 min |
Nearby
Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.